MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA; INTRACRANIAL COIL-ASSIST STENT
Catalog Number M003UZAS45300
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, subject stent prematurely deployed inside of the microcatheter.Therefore, the physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject stent was recovered during investigation and noted to be intact.The stent delivery wire (sdw) was noted to be kinked/bent, and stent introducer sheath distal tip was intact.Stent deployed prematurely during use functional test confirmed during visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported (ar) code 'stent deployed prematurely during use' was confirmed during analysis.The analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The stent was returned for analysis in a deployed condition inside the proximal lumen of a returned microcatheter.The proximal section of the microcatheter was returned pre-cut.Once the stent was removed from the microcatheter it was noted to be undamaged.The introducer sheath was also returned for analysis and was undamaged.The stent delivery wire (sdw) was returned and was noted to be kinked/bent both at the proximal and distal ends of the wire.Given the event description and the condition of the returned stent components, it is possible that the introducer sheath was initially set up correctly but subsequently inadvertently moved proximally prior to stent advancement out of the sheath.If this were to occur, it is likely that, during advancement of the stent to transfer it from the sheath into the proximal end of the microcatheter lumen, the stent would partially deploy into the gap (caused by proximal sheath movement).The user will then experience increased resistance while attempting to advance the stent into/through the microcatheter, resulting in damage to the stent and sdw.Upon realizing this through increased resistance, the user would then attempt to withdraw the stent.During this action, if the stent is firmly stuck inside the microcatheter lumen, it is possible for the distal bumper of the sdw to slip through the proximal end of the stent, leaving the stent deployed prematurely inside the microcatheter.This is one possible explanation to explain the analysis findings.An assignable cause of procedural factors has been assigned to the 'as reported' code stent deployed prematurely during use and 'as analyzed' codes stent deployed prematurely during use and sdw kinked/bent as this complaint appears to be associated with a product that met the manufacturers design and manufacturing specifications and was reported to have been used in accordance with the dfu, but performance was limited due to procedural factors during stent transfer.

Brand Name
NEUROFORM ATLAS 4.5MM X 30MM NO TIP- PMA
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21308301
Report Number3008881809-2025-00068
Device Sequence Number18346201
Product Code QCA
UDI-Device Identifier07613327382129
UDI-Public(01)07613327382129(17)281230(10)24694262
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM003UZAS45300
Device Lot Number24694262
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown